TITLE

TREATMENT OF KELOIDS BY STEROIDS WITH BIOCHEMICAL TESTS FOR DIAGNOSIS AND PROGNOSIS

AUTHOR(S)
Bernstein, Harold
PUB. DATE
June 1964
SOURCE
Angiology;Jun1964, Vol. 15 Issue 6, p253
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Keloids by spectral approach have been defined and a new concept as to the course of this disease promulgated. This hypothesis explains why, on occasion, many varieties of medication seem to work. How keloids may be prognosticated in: (1) people who never had the disease, (2) the effectiveness of therapy, and (3) the proper time to do surgery, if necessary, have been suggested by newly applied biochemical tests. The safety of glucocorticoids has been dealt with over a sever year follow up wherein no patient ever had the medication stopped because of side effects. The efficiency of this medical approach, or in combination with surgery to prevent recurrence, has been demonstrated from the experiences in over 125 cases, wherein no case failure of treatment has occurred. Reasons for failure reported in the literature have been mentioned. A preliminary report in a census of 14,500 school children for keloids in Aruba, Netherlands Antilles, with ethnological and percentile breakdown has been presented. The modalities of therapy in keloids have been discussed in detail.
ACCESSION #
16371520

 

Related Articles

  • EARLY DIFFERENTIAL DIAGNOSIS BETWEEN HYPERTROPHIC AND NONHYPERTROPHIC HEALING. Linares, Hugo A.; Larson, Duane L. // Journal of Investigative Dermatology;May74, Vol. 62 Issue 5, p514 

    The development of scars in 121 burned children, 1-16 years old, was studied by examining 252 biopsies of granulation tissue. The range in age of the granulation tissue subsequent to the initial injury was from 20 to more than 120 days. The follow-up data of the patients spanned a period from 2...

  • Scars in dermatology: Clinical significance. Anitha, B.; Ragunatha, S.; Inamadar, Arun C. // Indian Journal of Dermatology, Venereology & Leprology;Jul/Aug2008, Vol. 74 Issue 4, p420 

    The article provides insights into the clinical significance of scars in dermatology. According to the authors, scars may serve as a clue for diagnosis by their typical morphology or may give rise to various dermatoses. They also discuss the classification of scars, dermatological conditions...

  • Keloid Scarring.  // New Harvard Guide to Women's Health;2004, p323 

    Provides clinical information on keloid scarring. Causes; People who are likely to develop keloids; Diagnosis and preventive methods.

  • Literature reviews. G.A.F.; Lampe, John B. // Clinical Pediatrics;Sep1997, Vol. 36 Issue 9, p551 

    Reviews the book `Inhaled and Nasal Glucocorticoids and the Risks of Ocular Hypertension or Open-Angle Glaucoma,' by E. Garbe, J. Lelorier et al.

  • Steroids and depression. Mitchell, Alexander; O'Keane, Veronica // BMJ: British Medical Journal (International Edition);01/24/98, Vol. 316 Issue 7127, p244 

    Editorial. Discusses how glucocorticoid steroids affect behaviour and mood. Reference to the findings of studies conducted on the psychological side effect of glucocorticoids; Questions surrounding the glucocorticoid theory of depression; View that clinicians need to be aware of the potential...

  • Monitor patients on glucocorticoid therapy carefully. Meszaros, Liz // Dermatology Times;Apr95, Vol. 16 Issue 4, p65 

    Reports that glucocorticoids in the treatment of dermatologic disorders have potent immunosuppressive and anti-inflammatory properties which can cause numerous side effects, according to physician Mary Williams. Complications include psychiatric disorders, insomnia, osteoporosis and diabetes;...

  • Betamethasone dipropionate.  // Reactions Weekly;2/18/2012, Issue 1389, p13 

    The article describes the case of a 43-year-old man who experienced glaucoma during treatment with betamethasone dipropionate for eczema.

  • Prednisolone.  // Reactions Weekly;10/13/2012, Issue 1423, p41 

    The article describes the case of a 12-year-old girl with systemic lupus erythematosus (SLE) who developed glucocorticoid-induced osteoporosis while receiving immune globulin at receiving long-term prednisolone treatment.

  • Betamethasone.  // Reactions Weekly;2/5/2011, Issue 1337, p9 

    The article describes the case of a 57-year-old women who experienced hallucinations while receiving betamethasone for dyspnoea and wheezing.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics